MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC PROXIMATE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC PROXIMATE; STAPLE, IMPLANTABLE
Model Number TVC55
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
Vascular gia stapling device was then used to come across the fistula from the lateral side, but it clearly fully misfired--when had could cut across only approximately half of the tract with the stapler became locked up.As such, the stapler was disengaged.We then used a completely new vascular gia stapler device with a new load of staples, and this time tried to use that stapler coming from the medial side.We waited at least 30 seconds prior to firing the stapler as we had with the first stapler, and again when trying to complete the cut with the stapler, the mechanisms simply would not advance after the stapler had cut across approximately half the width of the fistula tract tissues on the medial side.As such, that stapler was removed.

Brand Name
PROXIMATE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC
475 calle c
guaynabo PR 00969
MDR Report Key18535465
Report Number18535465
Device Sequence Number7587512
Product Code GDW
UDI-Device Identifier10705036013389
UDI-Public(01)10705036013389(17)231231(10)T40254
Combination Product (Y/N)N
Initial Reporter StateVA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/11/2023
Report Date (Section F) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTVC55
Device Catalogue NumberTVC55
Device Lot NumberT40254
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer01/18/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/18/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale
Patient Weight16 KG
Date Report Sent to FDA09/11/2023